MAUDE Adverse Event Report: TORNIER INC AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 20 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 20 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD120
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that a rsa was performed.Base plate was placed on the scapular side, after insertion of three locking screws, a 20-mm length locking screw was inserted as a forth screw.When the surgeon checked that screw because it was not mating well with the base plate, the surgeon found that the locking threads were uneven.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: visually, the screw head threading was found well deformed.Bone/soft tissue residue was observed at the screw rod threading level.A functional inspection performed with a baseplate from the stock confirmed that the screw cannot tighten into the olive of the baseplate.The screw was not functional since the device was used as reported in the event description ("(.) a 20-mm length locking screw was inserted as a forth screw (.) it was not mating well with the baseplate"), it is not possible to determine if the threading deformation is due to a manufacturing issue or a user related misuse issue.The exact root cause of the complaint event cannot be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 20 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15950557
Report Number0001649390-2022-00115
Device Sequence Number20667919
Product Code KWS
UDI-Device Identifier03700386917080
UDI-Public03700386917080
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDWD120
Device Catalogue NumberDWD120
Device Lot NumberAD9645051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown